Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Excess skin below testicle after hydrocele surgery. Will it remain like this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I came back home today after having a hydrocele surgery. My right testicle which was the size of an egg looks normal but there seem to be a lot of excess skin beneath it. I am afraid to look. Will it remain like this? As both my testicles are normal sized now, they will be hanging loose for ever with the big bag. Or is it temporary?

Also I was given painkillers and Paracetamol. I don't have any pain. Do I still have to take them to speed up recovery?
Posted Tue, 1 May 2012 in Testicle Problems
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I can see that loose skin appearance for now is not a pretty sight after the surgery. You would have to wait a while till all the inflammation subsides out and the skin aligns to the normal testicle size again. Only then, you would want to comment on the appearance again. Till then, I am afraid you wouldn't like the sight of it. After the skin aligns post inflammation, if even then you do not seem happy, do write back.

Paracetamol and NSAIDs (pain killers) medications are prescribed both for pain and to reduce the swelling of inflammation. Yes, both are essential even if you do not have pain. Anaesthesia took care of pain in your surgery and if that effect wears off completely, hence the need of these drugs. Yes, all this speeds up your recovery.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Excess skin below testicle after hydrocele surgery. Will it remain like this? 7 hours later
Thank you for your reply. So what you are saying is that it's not gonna remain like this and the skin will shrink by itself? How long will this approximately take?

Is there anyway that I could speed up the recovery process? Any food to take for example?

I was also given "Tamsulosin 0.4" to take for a month to help with my flow and frequent urination. However I checked online and apparently this medication is only to treat the symptoms of enlarged prostate and doesn't treat it. So why was I given this? Do I have to take it forever?
Answered by Dr. Sujeet N Charugulla 3 hours later
Thanks for reverting.
The skin will try to regain its normal elasticity and will lose its laxity with healing. We should wait for atleast a month before any further comments can be made.

Vitamin C XXXXXXX and protein XXXXXXX foods help in healing. So, citrus fruits, plenty of legumes, cottage cheese, non-vegetarian foods would be recommended.

Yes, you are right. Tamsulosin, a selective alpha blocker would not treat but alleviate symptoms of an enlarged prostate gland. You have to take this because it has been shown to be useful in helping to control the disease, and is hence rationally indicated. You would not have to take this treatment throughout your life. Typically, regimes range from a month to a couple of months.
I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Follow-up: Excess skin below testicle after hydrocele surgery. Will it remain like this? 46 hours later
And my last question:

After the surgery, I remember the surgeon telling me that my kidney needs to be checked up. But I was not given a follow up appointment (but was told I will get one within 3 month) nor was told when to visit my GP.

On my prescription letter, I found this part (where I uploaded for you to see) which says what are the recommended actions by the GP:
Now my questions are:
1. What are the actions that are recommended by the GP as written in the prescription I scanned? (as I am unable to read the handwriting)
2. When do you suggest me to visit my GP? Or do I need to pursuit my surgeon to see me sooner than in 3 months?

I appreciate your help as I am quite worried.
Answered by Dr. Sujeet N Charugulla 5 hours later
This is what I think your doctor wrote-
1. Tamsulosin to start.
2. Renal Ultrasound.
3. OPLT Flow rate.

Nothing urgent for your issue, so I would suggest you wait till your surgeon gives you the appointment. You can wish to visit your GP as per his appointment.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor